Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Just How Common Is Facial Fat Loss?
Apr 5, 2008

I was diagnosed 2 months ago. Apart from all the other issues I'm trying to deal with right now, I am really worried about lipodystrophy. I am a medical student and have been doing modeling here and there. I understand that fat redistribution problems are not seen as frequently while on newer regimens. What percent of HIV patients on popular regimens, like Atripla, experience lipodystrophy or facial fat loss?

Response from Dr. Pierone

The risk of lipoatrophy on Atripla would be in the 10 percent range after 3 years of exposure. This estimate is an extrapolation from the ACTG 5142 trial where body fat measures were tracked in response to different starting regimens. The risk would be slightly lower with a protease inhibitor-based regimen but at the cost of more toxicity and slightly lower efficacy. What we do not know yet is whether we will see lower rates of lipoatrophy with newer agents like integrase inhibitors. Thanks for posting and best of luck!



Previous
what can make me lose face fat?
Next
lipoatrophy tests?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement